Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 12, 2015, 2:51 PM EDT for 13 counties in Michigan. It took effect at Sep 13, 2015, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 2:51 PM EDT (18:51 UTC)
- In effect from
- Sep 13, 2015, 2:00 AM EDT
- Expired
- Sep 13, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 20 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616 WWUS73 KAPX 121851 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 251 PM EDT SAT SEP 12 2015 MIZ008-015>017-019-021>023-027>029-031>035-130300- /O.NEW.KAPX.FR.Y.0005.150913T0600Z-150913T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH 251 PM EDT SAT SEP 12 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURE...READINGS WILL DROP TO THE 32 TO 38 DEGREE RANGE IN LOW LYING AREAS...FURTHER AWAY FROM LAKES. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD...OR AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
2 follow-up statements
604 WWUS73 KAPX 130144 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 944 PM EDT SAT SEP 12 2015 MIZ008-015>017-019-021>023-027>029-031>035-130945- /O.CON.KAPX.FR.Y.0005.150913T0600Z-150913T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH 944 PM EDT SAT SEP 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURE...READINGS WILL DROP TO THE 32 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD...OR AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JK
103 WWUS73 KAPX 130628 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 228 AM EDT SUN SEP 13 2015 MIZ008-015>017-019-021>023-027>029-031>035-131300- /O.CON.KAPX.FR.Y.0005.000000T0000Z-150913T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH 228 AM EDT SUN SEP 13 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...READINGS WILL DROP TO THE 32 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. SENSITIVE VEGETATION SHOULD BE PROTECTED. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD...OR AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 2:48 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 12, 2:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
248 PM EDT SAT SEP 12 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 247 PM EDT SAT SEP 12 2015
HIGH IMPACT WEATHER: FROST.
SYNOPTIC PATTERN AND OBSERVATIONS:
AFTERNOON ANALYSIS...HIGH PRESSURE IS DRIFTING SOUTHEAST TOWARD THE
SRN/SE STATES...WHILE A CHILLY NORTHERLY WIND FLOW CONTINUES TO
RESULT IN SOME BANDED LAKE EFFECT CLOUDS ACROSS NRN MICHIGAN. ALL
OF THE SHOWERS ARE DONE HOWEVER...WITH MANY INLAND AREAS SEEING
SOME DECENT CUMULUS CLOUD COVERAGE AND BREEZES AROUND 10 KNOTS AND
GUSTY. THE PARENT COLD/SHARP UPPER TROUGH TO THE COLD AIR IS
SLIDING EAST...AND UPSTREAM WE SEE A MORE ZONAL FLOW ALOFT WITH
LOW TO MID LEVEL WARM ADVECTION PUSHING THROUGH THE WESTERN GREAT
LAKES. ALL LOW CLOUD IS GONE ACROSS THIS REGION...WITH JUST SOME
MID AND UPPER LEVEL CLOUDS ASSOCIATED WITH THE WARM ADVECTION.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
A RELATIVELY LIGHTER PRESSURE GRADIENT SWEEPS ACROSS THE REGION
TONIGHT WHILE THE LAKE EFFECT CLOUD BEARING LAYER WARMS THROUGH THE
NIGHT. THIS WOULD NORMALLY BE CONSIDERED TO ERODE THE LAKE EFFECT
CLOUDS...BUT WE WILL STILL HAVE OVERLAKE INSTABILITY TO KEEP CLOUDS
(MAYBE A SHOT AT A SPRINKLE) GOING ACROSS MAINLY LAKE HURON. WE
SHOULD SEE LITTLE TO NO LAKE EFFECT CLOUDS ACROSS LAKE MICHIGAN...IF
THERE ARE SOME...IT WILL BE RATHER SHALLOW AND NOT PRODUCING RAIN.
THE ATMOSPHERE WILL OTHERWISE BE QUITE DRY...WITH CLEAR SKIES INLAND
AND MANY LOWER LEVEL LOCALES BECOMING DECOUPLED. WINDS GOING
CALM/NEAR CALM...WILL RESULT IN VERY EFFICIENT COOLING. LOW
TEMPERATURES IN THESE AREAS WILL FALL INTO THE LOWER TO MIDDLE 30S
WITH PATCHY/AREAS OF FROST DEVELOPING. FOLKS IN AREAS SUCH AS
THIS...WILL WANT TO BE OVERLY CAUTIOUS AND COVER SENSITIVE
VEGETATION/FLOWERS/FRUITS ETC. THE FORECAST MAY BE A BIT ON THE
CHILLY SIDE...BUT THIS CONSIDERING THE EARLY SEASON OF HAVING TO
MENTION FROST...WILL ISSUE FROST ADVISORY HEADLINES FOR MOST OF NRN
MICHIGAN.
&&
.SHORT TERM...(SUNDAY THROUGH TUESDAY)
ISSUED AT 238 PM EDT SAT SEP 12 2015
PATTERN DESCRIPTION AND EVOLUTION:
THE ZONAL FLOW WORKS INTO THE THE REGION SUNDAY WITH THIS PATTERN
AMPLIFYING (RISING HEIGHTS/WARMING) OVER THE NEXT COUPLE OF DAYS.
EVENTUALLY THIS RIDGING IS ESTABLISHED OVER THE EASTERN HALF OF THE
COUNTRY. AT THE SFC...THIS IS ALSO WHERE SFC HIGH PRESSURE SETS UP
CAMP. A SW FLOW DEVELOPS ACROSS THE GREAT LAKES SUNDAY...BECOMING
GUSTY MONDAY...ESPECIALLY THE WESTERN HALF. THIS INCLUDES NRN
MICHIGAN.
ASSOCIATED WEATHER:
THERE WILL BE NO RAINFALL OVER THIS TIME FRAME WITH HIGH
TEMPERATURES RISING FROM THE MIDDLE 60S SUNDAY...TO THE LOWER TO
MIDDLE 70S MONDAY. INCREASED WINDS JUST ABOVE THE SFC BOTH SUNDAY
NIGHT AND MONDAY NIGHT WILL PREVENT DECOUPLING AND TEMPERATURES
BEING CHILLY IN THOSE LOWER LYING LOCATIONS. LOW TEMPS WILL BE IN
THE MIDDLE 40S TO LOWER 50S SUNDAY NIGHT...AND THE UPPER 50S TO
AROUND 60F MONDAY NIGHT.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 238 PM EDT SAT SEP 12 2015
HIGH PRESSURE MOVING THROUGH THE OHIO VALLEY WILL HELP TO KEEP THE
WEATHER QUIET AND THE TEMPERATURES WARM THROUGH MIDWEEK. THINGS WILL
CHANGE THURSDAY AND THROUGH THE WEEKEND. A WEAK FRONT ASSOCIATED
WITH LOW PRESSURE MOVING THROUGH ONTARIO WILL BRING THE FIRST
CHANCES OF SHOWERS...WITH A MORE IMPRESSIVE SYSTEM MOVING OUT OF THE
NORTHERN PLAINS ARRIVING TO THE REGION FOR THE WEEKEND. TEMPERATURES
SHOULD REMAIN ABOVE NORMAL UNTIL THE ARRIVAL OF THE NORTHERN PLAINS
SYSTEM...WHICH SHOULD RETURN TEMPS TO NEAR OR SLIGHTLY BELOW
NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 107 PM EDT SAT SEP 12 2015
SFC HIGH PRESSURE PUSHES FROM THE CENTRAL PLAINS AND INTO THE
SRN/SE STATES THROUGH TONIGHT AND SUNDAY MORNING. THIS KEEPS NRN
MICHIGAN IN A NORTHERLY PRESSURE GRADIENT...BEFORE STARTING TO
BACK MORE WESTERLY LATER SUNDAY WITH WARM AIR ADVECTION. LAKE
EFFECT CLOUDS WILL BE PESKY ACROSS APN INTO SUNDAY MORNING...WHILE
A DECREASING COVERAGE OF CLOUDS IS EXPECTED ACROSS TVC/MBL. ALL
CLOUDS VFR. AN OUTSIDE SHOT AT BRIEF MVFR CIGS AT APN LATE
TONIGHT.
WINDS WILL BE GUSTY THROUGH THE AFTERNOON UP TO 20KTS...DECREASING
INTO THE EVENING...WITH APN LIKELY GUSTY SUNDAY MORNING.
&&
.MARINE...
ISSUED AT 238 PM EDT SAT SEP 12 2015
STRONG OVERLAKE INSTABILITY AND A LINGERING TIGHTER PRESSURE
GRADIENT ACROSS LAKE HURON HAS RESULTED IN ADVISORY LEVEL GUSTS
SOUTH OF ALPENA. ISSUED THE HEADLINES EARLIER AND THESE WILL
CONTINUE INTO THE EVENING. GUSTS HAVE ALSO REACHED ADVISORY LEVEL
CRITERIA AT MANISTEE...AND HAVE ADDED THE NEARSHORES SOUTH OF
SLEEPING BEAR POINT.
HIGHER PRESSURE/LIGHTER GRADIENT WILL GRADUALLY WORK IN OVER THE
REGION THROUGH TONIGHT AND SUNDAY AS HIGH PRESSURE SLIDES INTO
THE SOUTH/SOUTHEAST STATES. UPPER LEVEL RIDGING DEVELOPS ACROSS
THE EASTERN HALF OF THE COUNTRY SUNDAY NIGHT THROUGH THE MIDDLE OF
NEXT WEEK. WHILE STRONGER SW FLOW WILL BE JUST WEST OF US...WE DO
GET INTO A STRONGER PRESSURE GRADIENT WITH CONTINUES WEAK-MODEST
SHALLOW OVERLAKE INSTABILITY...TO WHERE SMALL CRAFT ADVISORIES
LOOK LIKE A GOOD BET LATE SUNDAY NIGHT THROUGH ROUGHLY WEDNESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT SUNDAY FOR MIZ008-015>017-
019-021>023-027>029-031>035.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ348-349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ345-346.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...SMD
LONG TERM...ALM
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Sep 12, 10:05 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1005 AM EDT SAT SEP 12 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-131200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1005 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED WATERSPOUTS ARE POSSIBLE THIS MORNING ON PORTIONS OF NORTHERN LAKES MICHIGAN AND HURON. PATCHY FROST WILL DEVELOP LATE TONIGHT ACROSS INLAND AREAS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. FROST ADVISORIES MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY NIGHT ACROSS PORTIONS OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ/TL/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:00 AM EDT | Small Craft Advisory | APX | 13 hr |
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.